Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 47, NWS La Crosse, WI

June 14, 2006Fillmore County, Mower County, Minnesota

NWS La Crosse, WI issued this severe thunderstorm warning at Jun 14, 2006, 10:28 AM CDT for Fillmore County, Mower County, Minnesota. It was in force for 32 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 14, 2006, 10:28 AM CDT (15:28 UTC)
Expired
Jun 14, 2006, 11:00 AM CDT
In force
32 min
Issued by
NWS La Crosse, WI
Area
Counties, with a storm outline in the text

Counties Fillmore County, MN, Mower County, MN

The radar

The La Crosse radar (KARX), 97 km from the middle of the area, began a volume at 15:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 14, 10:28 AM CDTHAIL 0.755 E Grand Meadow, MNPENNY SIZE HAIL.
Jun 14, 10:35 AM CDTHAIL 0.88Spring Valley, MNREPORTED BY SPRING VALLEY EOC.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 3.5 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2006-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 91 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2006-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
91 J/kg
Mixed-layer CIN
-213 J/kg
Mixed-layer LCL
1271 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
266 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KARX 141527
SVRARX
MNC045-099-141600-
/O.NEW.KARX.SV.W.0047.060614T1528Z-060614T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1028 AM CDT WED JUN 14 2006

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN FILLMORE COUNTY IN SOUTHEAST MINNESOTA...
  NORTHEASTERN MOWER COUNTY IN SOUTHEAST MINNESOTA...

* UNTIL 1100 AM CDT

* AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
  STORM WAS LOCATED NEAR SPRING VALLEY...OR ABOUT 19 MILES WEST OF
  PRESTON...AND MOVING SOUTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WYKOFF AROUND 1035 AM...
  FORESTVILLE STATE PARK AROUND 1050 AM...

FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.

LAT...LON 4351 9214 4351 9239 4353 9240 4359 9249
      4360 9249 4370 9261 4382 9245 4382 9244
      4363 9216

$$

RRS
3 follow-up statements
000 
WWUS53 KARX 141537
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1036 AM CDT WED JUN 14 2006

MNC045-099-141600-
/O.CON.KARX.SV.W.0047.000000T0000Z-060614T1600Z/
FILLMORE MN-MOWER MN-
1036 AM CDT WED JUN 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR NORTHEASTERN MOWER AND WESTERN FILLMORE COUNTIES...

AT 1035 AM...TRAINED WEATHER SPOTTERS REPORTED NICKEL SIZED HAIL 
FALLING AT SPRING VALLEY...OR 15 MILES WEST OF PRESTON. THIS SEVERE 
THUNDERSTORM WAS MOVING SOUTHEAST AT 25 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHERRY GROVE AND FORESTVILLE STATE PARK AROUND 1050 AM...
  YORK AND BRISTOL AROUND 1055 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4351 9214 4351 9239 4353 9240 4359 9249
      4360 9249 4370 9261 4382 9245 4382 9244
      4363 9216

$$

RRS
000 
WWUS53 KARX 141545
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1045 AM CDT WED JUN 14 2006

MNC099-141555-
/O.CAN.KARX.SV.W.0047.000000T0000Z-060614T1600Z/
MOWER MN-
1045 AM CDT WED JUN 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR MOWER COUNTY IS CANCELLED...

LAT...LON 4351 9214 4351 9239 4355 9245 4367 9245
      4382 9245 4382 9244 4363 9216

$$

MNC045-141600-
/O.CON.KARX.SV.W.0047.000000T0000Z-060614T1600Z/
FILLMORE MN-
1045 AM CDT WED JUN 14 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR WESTERN FILLMORE COUNTY...

AT 1042 AM...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR CHERRY GROVE...OR 12 MILES SOUTHWEST OF
PRESTON...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  BRISTOL AND GREENLEAFTON AROUND 1050 AM...

PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.

LAT...LON 4351 9214 4351 9239 4355 9245 4367 9245
      4382 9245 4382 9244 4363 9216

$$

RRS
000 
WWUS53 KARX 141555
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1053 AM CDT WED JUN 14 2006

MNC045-141605-
/O.EXP.KARX.SV.W.0047.000000T0000Z-060614T1600Z/
FILLMORE MN-
1055 AM CDT WED JUN 14 2006

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN FILLMORE COUNTY
EXPIRES AT 1100 AM CDT...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED...THUS THE 
WARNING WILL BE ALLOWED TO EXPIRE AT 1100 AM.

TO CALL YOUR SEVERE WEATHER REPORT DIRECTLY INTO THE NATIONAL WEATHER
SERVICE DIAL 6 0 8 7 8 4 7 2 1 4.

LAT...LON 4351 9214 4351 9239 4355 9245 4367 9245
      4382 9245 4382 9244 4363 9216

$$

RRS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 2:50 AM CDT, 7 hours 38 minutes earlier.

Area forecast discussion, Jun 14, 2:50 AM CDT, 7 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
250 AM CDT WED JUN 14 2006

.SHORT TERM...TODAY THROUGH FRIDAY NIGHT

PLENTY OF UNCERTAINTY IN THE FORECAST THIS MORNING AS UPPER RIDGE
GETS ASSAULTED BY WEAK WAVES AND CONVECTIVE ELEMENTS...WITH A TREND
TO ZONAL FLOW LATER IN THE WEEK. FORECAST DILEMMAS INCLUDE RAIN
CHANCES...AND THE WARMING TREND TO TEMPERATURES.

07Z SURFACE ANALYSIS SHOWS HIGH PRESSURE RIDGE FROM NEAR KSTL TO THE
DETROIT AREA. HIGH PRESSURE ALSO OVER SOUTHERN CANADA...WITH A WEAK
TROUGH RUNNING FROM NORTHERN WI TO SOUTHWEST MN...TO THE BLACK HILLS.
SATELLITE WATER VAPOR IMAGERY SHOWS A SHORT WAVE TROUGH MOVING
NORTHEAST ACROSS WY...WHICH IS HELPING TO SPARK THUNDERSTORMS FROM
THE DAKOTAS INTO SOUTHWEST MN WHERE THE LOW LEVEL JET IS IMPEDING
ON THE BAROCLINIC ZONE. FOG ENHANCEMENT IMAGERY SHOWS CASTELLANUS
IN A NORTHWEST-SOUTHEAST BAND FROM ND TO NORTHEAST IA/KDBQ AREA.
ALSO SOME MID CLOUD AND SCATTERED SHOWERS OVER NORTHEAST WI AS WEAK
WAVE PASSES INTO THE GREAT LAKES.

OVERALL FAVOR THE GFS MODEL THROUGH THE SHORT TERM...BUT NOT
COMPLETELY IGNORING INPUT FROM OTHER MODELS. CURRENT CONVECTION
SHOULD MAINTAIN INTO THE DAYLIGHT HOURS BEFORE TAPERING OFF WITH
DIURNAL LOSS OF LOW LEVEL TRANSPORT. STILL EXPECT CLOUD AND LINGERING
PRECIPITATION TO MAKE IT INTO THE FORECAST AREA THIS MORNING...WITH A
CHANCE FOR SCATTERED ACTIVITY THROUGH THE AFTERNOON AS WELL.  HAVE
KEPT POPS FOCUSED OVER THE SOUTHWEST ZONES.

KEEPING TONIGHT DRY FOR NOW...BUT WILL BEAR WATCHING.  STILL FEEL
THERE WILL BE A BAND OF CASTELLANUS RUNNING NORTHWEST TO SOUTHEAST
ACROSS THE AREA IN CONCERT WITH THE BAROCLINIC ZONE. COULD SEE SOME
LIGHT SHOWERS FALLING OUT OF THE MID-DECK...BUT WITH A LULL IN
OTHER FORCING WILL LEAVE IT OUT AT THIS TIME.

CONVECTION WILL CONTINUE TO FIRE TO OUR WEST HOWEVER...AND THESE
REMNANTS WILL MOVE INTO THE AREA ON THURSDAY. HARD TO TELL JUST HOW
MUCH PRECIPITATION WILL SURVIVE INTO THE AREA...BUT CANNOT RULE IT
OUT.  WILL LEAVE LOW POPS IN THE FORECAST.

UPPER RIDGE AXIS SHIFTS EAST BY FRIDAY...ALLOWING MORE OF THE ENERGY
TO MAKE IT INTO THE AREA. MODEL TREND THE PAST FEW RUNS ACTUALLY HAS
MORE ENERGY REMAINING IN THE NORTHERN STREAM ZONAL FLOW BY FRIDAY AS
THE LONG WAVE SHIFTS INTO THE ROCKIES AND THEN TRIES TO CUT OFF.
PIECES OF ENERGY WILL BREAK OFF AND MOVE INTO THE AREA...SO WILL
HAVE TO CONTINUE WITH POPS. BEST SUPPORT LOOKS TO REMAIN WEST AND
NORTH...AND WILL ATTEMPT TO TAPER POPS IN THAT FASHION.

TEMPERATURES TO REALLY HEAT UP THE NEXT FEW DAYS AS THE RIDGE
SHIFTS OVERHEAD AND WARM/MOIST ADVECTION RAMPS UP.  WARM AND HUMID
WILL BE THE WORDS BY FRIDAY WITH HIGHS PUSHING 90.

.LONG TERM...SATURDAY THROUGH TUESDAY

MEDIUM RANGE LOOKING MESSY WITH ZONAL FLOW AND SEVERAL EMBEDDED
SHORT WAVE TROUGHS. WILL NOT MAKE ANY CHANGES AT THIS POINT WITH
PLENTY OF UNCERTAINTY.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

MW
Hazardous weather outlook, Jun 14, 5:10 AM CDT, 5 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
510 AM CDT WED JUN 14 2006

IAZ008>011-018-019-029-030-MNZ086-087-094-095-WIZ054-055-061-151000-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOWARD-MITCHELL-MOWER-OLMSTED-RICHLAND-WINNESHIEK-
510 AM CDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...INTO FAR SOUTHWEST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA TODAY
AS A WARMER AND GRADUALLY MORE HUMID AIRMASS MOVES INTO THE AREA.
WHILE SEVERE WEATHER IS NOT CURRENTLY ANTICIPATED...A FEW OF THE
STORMS COULD PRODUCE SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WEATHER PATTERN WILL BECOME MORE ACTIVE FOR THE UPPER
MISSISSIPPI RIVER VALLEY BEGINNING THURSDAY NIGHT...EXTENDING INTO
EARLY NEXT WEEK...AS A WEAK FRONTAL BOUNDARY MOVES VERY SLOWLY
THROUGH THE REGION. AT THIS TIME...IT APPEARS THE BEST CHANCES FOR
SEVERE THUNDERSTORMS...WITH A LARGE HAIL AND DAMAGING WIND THREAT...
WILL COME FRIDAY AND SUNDAY...MAINLY DURING THE AFTERNOON AND
EVENING. GIVEN WHAT WILL BE AN INCREASINGLY MOIST AIRMASS...AND A
SLOWLY MOVING FRONTAL BOUNDARY...SEVERAL EPISODES OF HEAVY
RAIN ARE POSSIBLE...ESPECIALLY FRIDAY NIGHT AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT...BUT
THUNDERSTORM DEVELOPMENT TODAY SHOULD BE MONITORED. ANY SMALL HAIL
REPORTS WOULD BE GREATLY APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

MNZ079-088-096-WIZ017-029-032>034-041>044-053-151000-
ADAMS-BUFFALO-CLARK-HOUSTON-JACKSON-JUNEAU-LA CROSSE-MONROE-TAYLOR-
TREMPEALEAU-VERNON-WABASHA-WINONA-
510 AM CDT WED JUN 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF FAR SOUTHEAST
MINNESOTA...INTO SOUTHWEST AND CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE WEATHER PATTERN WILL BECOME MORE ACTIVE FOR THE UPPER
MISSISSIPPI RIVER VALLEY BEGINNING THURSDAY NIGHT...EXTENDING INTO
EARLY NEXT WEEK...AS A WEAK FRONTAL BOUNDARY MOVES VERY SLOWLY
THROUGH THE REGION. AT THIS TIME...IT APPEARS THE BEST CHANCES FOR
SEVERE THUNDERSTORMS...WITH A LARGE HAIL AND DAMAGING WIND THREAT...
WILL COME FRIDAY AND SATURDAY...MAINLY DURING THE AFTERNOON AND
EVENING. GIVEN WHAT WILL BE AN INCREASINGLY MOIST AIRMASS...AND A
SLOWLY MOVING FRONTAL BOUNDARY...SEVERAL EPISODES OF HEAVY
RAIN ARE POSSIBLE...ESPECIALLY FRIDAY NIGHT AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

.EMERGENCY MANAGEMENT COORDINATION...

NO CALL IS SCHEDULED.

BINAU

In the hours before

Local storm report, Jun 14, 9:24 AM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 AM CDT WED JUN 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 AM     HAIL             4 N HAYFIELD            43.95N 92.85W
06/14/2006  E0.75 INCH       DODGE              MN   LAW ENFORCEMENT

0913 AM     HAIL             2 S DODGE CENTER        44.00N 92.85W
06/14/2006  E0.50 INCH       DODGE              MN   LAW ENFORCEMENT

&&

SHEA

Nearby

Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.